MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE / ULTRA CONGRUENT; INSERT, STD., PRIMARY, SIZE8 13MM CM

ENCORE MEDICAL L.P. FOUNDATION KNEE / ULTRA CONGRUENT; INSERT, STD., PRIMARY, SIZE8 13MM CM
Model Number 385-13-508
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's knee being unstable.The surgeon exchanged the insert for a thicker one.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to instability.The previous surgery and the revision detailed in this investigation occurred over 2 years and 11 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as patient bone deterioration, inadequate soft tissue support, degenerative tissue, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE / ULTRA CONGRUENT
Common Device Name
INSERT, STD., PRIMARY, SIZE8 13MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7147928
Report Number1644408-2017-01216
Device Sequence Number1132691
Product Code JWH
UDI-Device Identifier00888912023283
UDI-Public(01)00888912023283
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number385-13-508
Device Catalogue Number385-13-508
Device Lot Number500B1014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR